hi all,hope everyone is good.. for the past week or so my eyes have been watering alot, to the point my eye hurts if i keep it open too long. ive been taking plaquenil for almost 2 months now..can it cause eye problems that fast?? i need to go back to the eye dr but my insurance only covers once a yr..and i need to pay for my own glasses, which isnt in the budget right now..i'm thinking i have dry eyes, but i didnt think one symptom was watery eyes.. but anways i'll have to see the doc i had my bloodwork today because of the plaq..
Hey, Lisa. First, to calm your worries, the kind of damage Plaquenil can cause impacts the retina, and generally only after a long time on a high dose of the drug. I don't think watery eyes would be from the Plaquenil. Have you ever had allergies, like hay fever? When I get that, my eyes water like crazy, and a Claritin usually clears them up.
For a post that discusses Plaquenil and vision damage, see: http://forum.wehavelupus.com/showthr...nil-and-Vision
Also, depending on your height, you may need a slightly lower dose of Plaquenil (to be kinder to your eyes if you stay on the drug for decades, like many people with SLE will). There's a post about that here: http://forum.wehavelupus.com/showthr...thalmologists)
But since you're seeing your doctor soon for bloodwork, probably the best course of action is to ask about you eyes when you see him or her.
I've got secondary Sjogrens, which is "dry eyes", and while my eyes are usually dry and gritty, I will go through periods of time (days) where my eyes do nothing *but* water. I've even been accused of crying... lol - then the next day (or week), my eyelids feel like they're scraping across my eyeballs... go figure. The watering eyes are worse when the allergies are up.